Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 221, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 29, 2016, 2:57 PM CDT for LeFlore County, Oklahoma. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2016, 2:57 PM CDT (19:57 UTC)
- Expired
- Aug 29, 2016, 3:11 PM CDT
- In force
- 14 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 26 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
877
WUUS54 KTSA 291957
SVRTSA
OKC079-292030-
/O.NEW.KTSA.SV.W.0221.160829T1957Z-160829T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
257 PM CDT MON AUG 29 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LE FLORE COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 330 PM CDT
* AT 257 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF SPIRO...MOVING NORTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SPIRO... PANAMA...
BOKOSHE... SHADY POINT...
SCULLYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3511 9457 3517 9481 3533 9469 3533 9468
3531 9468 3529 9467 3529 9464 3530 9463
3522 9448
TIME...MOT...LOC 1957Z 121DEG 12KT 3520 9459
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
875
WWUS54 KTSA 292011
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT MON AUG 29 2016
OKC079-292021-
/O.CAN.KTSA.SV.W.0221.000000T0000Z-160829T2030Z/
LE FLORE OK-
311 PM CDT MON AUG 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LE FLORE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS TO
40 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TULSA.
LAT...LON 3511 9457 3517 9481 3533 9469 3533 9468
3531 9468 3529 9467 3529 9464 3530 9463
3522 9448
TIME...MOT...LOC 2008Z 121DEG 12KT 3522 9464
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 12:12 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 29, 12:12 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1212 PM CDT MON AUG 29 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered thunderstorms will persist into the afternoon and possibly impact the BVO/TUL/RVS terminals. VFR conditions expected...with some brief MVFR cigs/vsbsy in and near storms. && .PREV DISCUSSION... /Issued 618 AM CDT MON AUG 29 2016/ DISCUSSION... Patchy fog will continue through about 14z mainly across northwest AR with occasional IFR conditions at KFYV. VFR conditions will prevail otherwise with scattered showers and thunderstorms through the day. PREV DISCUSSION... /Issued 304 AM CDT MON AUG 29 2016/ DISCUSSION... Current satellite imagery shows a deck of accas across much of eastern OK this morning. There's no returns on radar as of this writing. However, the accas presence indicates there is mid level moisture overhead with some instability. As we head toward the coolest part of the day (around dawn), mid level instability will be maximized and thus some high based thunderstorms are possible. Several of the models pick up on this, including the HRRR/HRRRX, NAM and GFS. The ECMWF doesn't show this signal. Will follow the general theme of the model blend for pops. Given the uncertainties regarding cloud cover and precip, have elected to go near model blend for high temps as well for today. Thunderstorm coverage shouldn't be as great on Tuesday. With less cloud cover, expect high temps to be closer to what was observed yesterday, with the NAM 2m temps suggesting mid 90s are possible. The theme of the previous forecasts has been maintained. Models are in good agreement in pushing a cold front into the area Wednesday, sliding south down around the Red River by midday Thursday. This time frame will likely be our best chance for rain this week. Highs will back off as well behind the front to close out the work week, with readings in the 80s areawide. As of right now, next weekend looks dry with a slow warming trend back into the upper 80s to low 90s. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 73 93 71 90 / 10 30 20 50 FSM 74 94 73 92 / 10 20 10 40 MLC 71 94 70 92 / 10 20 10 30 BVO 69 91 69 87 / 20 30 30 50 FYV 68 89 68 86 / 10 20 20 40 BYV 70 89 68 86 / 10 30 20 40 MKO 71 93 70 91 / 10 20 20 40 MIO 70 92 69 86 / 20 30 20 50 F10 71 93 71 91 / 10 20 20 40 HHW 73 94 73 94 / 10 20 10 20 && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && AVIATION...18
Hazardous weather outlook, Aug 29, 12:45 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1245 PM CDT MON AUG 29 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1245 PM CDT MON AUG 29 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTENROON AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE AFTERNOON
WITH THE GREATEST COVERAGE ACROSS NORTHEAST OKLAHOMA. BRIEF GUSTY WINDS
AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. MOST OF THE ACTIVITY SHOULD
DIMINISH BY EARLY THIS EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
DAILY THUNDERSTORM CHANCES WILL PREVAIL FOR MUCH OF THE UPCOMING
WEEK...WITH TEMPERATURES NEAR OR SLIGHTLY ABOVE NORMAL. A WEAK
COLD FRONT IS EXPECTED TO PUSH THROUGH WEDNESDAY INTO THURSDAY...
WITH AN INCREASE IN THUNDERSTORM CHANCES DURING THAT TIME.
WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Aug 29, 2:32 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT MON AUG 29 2016
ARZ002-011-292000-
MADISON AR-CARROLL AR-
232 PM CDT MON AUG 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND SOUTH
CENTRAL CARROLL COUNTIES UNTIL 300 PM CDT...
AT 232 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
MARBLE...MOVING NORTHWEST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
RUDD... FORUM...
WITHROW SPRINGS STATE PARK... MARBLE...
DRYFORK... ROCKHOUSE...
METALTON... ALABAM...
LAT...LON 3612 9346 3612 9348 3610 9348 3609 9349
3615 9380 3635 9362 3618 9342
TIME...MOT...LOC 1932Z 121DEG 13KT 3619 9358Special weather statement, Aug 29, 2:49 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT MON AUG 29 2016
OKZ076-292015-
LE FLORE OK-
249 PM CDT MON AUG 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LE FLORE COUNTY
UNTIL 315 PM CDT...
AT 249 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
CAMERON...MOVING NORTHWEST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
POCOLA... SPIRO...
PANAMA... CAMERON...
SCULLYVILLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3513 9452 3519 9478 3532 9468 3531 9468
3529 9466 3529 9464 3530 9462 3531 9461
3523 9446
TIME...MOT...LOC 1949Z 121DEG 12KT 3520 9455Special weather statement, Aug 29, 2:50 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
250 PM CDT MON AUG 29 2016
OKZ060-067-292015-
TULSA OK-WAGONER OK-
250 PM CDT MON AUG 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAGONER AND SOUTHEASTERN
TULSA COUNTIES UNTIL 315 PM CDT...
AT 250 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
COWETA...MOVING NORTHWEST AT 15 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
EASTERN TULSA... BROKEN ARROW...
BIXBY... COWETA...
STONEBLUFF... ONETA...
REDBIRD... LEONARD...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3596 9552 3584 9563 3584 9564 3585 9565
3586 9565 3586 9571 3590 9594 3613 9577
TIME...MOT...LOC 1950Z 121DEG 12KT 3592 9565The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 2:50 PM CDT | Special Weather Statement | TSA | Wagoner | 25 min |
| Aug 29, 5:05 PM CDT | Special Weather Statement | TSA | Sequoyah | 25 min |
| Aug 29, 6:04 PM CDT | Special Weather Statement | TSA | Wagoner | 26 min |
| Aug 29, 6:32 PM CDT | Special Weather Statement | TSA | Nowata | 28 min |
| Aug 29, 6:48 PM CDT | Special Weather Statement | TSA | Wagoner | 27 min |
| Aug 29, 6:59 PM CDT | Special Weather Statement | TSA | Nowata | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.